MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CRE RX; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION CRE RX; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00558930
Medical Device Problem Codes Burst Container or Vessel (1074); Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/04/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a cre rx dilatation balloon was attempted to be used in the bile duct during a stone removal procedure for a bile duct stone performed on (b)(6) 2026.During the procedure, the balloon could not be properly expanded and reportedly ruptured.It was reported that the balloon burst at a pressure/diameter of 3atm/10mm.No piece of balloon detached inside the patient.The procedure was completed with another device there were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block e1: this event was reported by the distributor.The healthcare facility where the event occurred is: (b)6) hospital.Phone number: (b)(6), fax number: (b)(6).Block h6: imdrf device code a0402 captures the reportable event of balloon burst block h11: investigation results the returned cre rx dilatation balloon was analyzed, and a visual inspection found no damages to the device.Functional inspection was performed, and the balloon was able to be inflated without any problem.However, it was not able to hold the pressure due to it had a pinhole in the balloon which produces a failure to inflate, located approximately at 20 mm from the tip of the device.Microscopic inspection confirmed the balloon pinhole.No other problems with the device were noted.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.With all the available information, boston scientific concludes the reported event of balloon burst was not confirmed.The pinhole problem found could have been interpreted by the customer as the reported event of a balloon burst.The pinhole found in the balloon is likely to have occurred due to procedural factors such as excess of pressure, interaction with other devices, or anatomical conditions.Also, it is possible that interaction with a sharp surface during or previous to the procedure, could have caused the problem found on the distal section of the balloon.Therefore, the most probable root cause is an adverse event related to procedure.

Brand Name
CRE RX
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
cork business technology park
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key24527452
Report Number3005099803-2026-00844
Device Sequence Number8515293
Product Code FGE
UDI-Device Identifier08714729965480
UDI-Public(01)08714729965480(17)280911(10)37439400
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K172520
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00558930
Device Catalogue NumberM00558930
Device Lot Number0037439400
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/17/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2026
Initial Report FDA Received Date03/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown